Thunderstorm Wind, Wichita
- When
- June 27, 2:20 PM CST
- Where
- Wichita County, 0.99 mi NNE of Wichita Falls
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 33.924, -98.486
A personal weather station observation.
Widely scattered diurnal thunderstorms developed along and east of the Interstate 44 corridor on the 26th. A damaging downburst wind event occurred in and near the central business district of Wichita Falls, Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Widely scattered diurnal thunderstorms developed along and east of the Interstate 44 corridor on the 26th. A damaging downburst wind event occurred in and near the central business district of Wichita Falls, Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 27, 12:12 PM CST, 2 hours 8 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 112 PM CDT Fri Jun 27 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 110 PM CDT Fri Jun 27 2025 - Daily chances for isolated to scattered showers and storms through next week, with highest chances Monday and Tuesday. - Humid conditions continue, with heat indices near 100 degrees most afternoons. && .NEAR TERM... (Rest of today and tonight) Issued at 110 PM CDT Fri Jun 27 2025 A very humid airmass remains in place across our area today. With an MCV and a surface trough draped across the western part of our area and broken sunshine peeking through ahead of them, rather robust storm coverage is probable again today. The severe risk is even lower today than it was yesterday thanks to greater mid-level moisture, but sporadic hydro issues and water-laden downbursts are possible. The likeliest corridor for storms will be central and southwest Oklahoma this afternoon, translating eastward into south central Oklahoma this evening. Similar to last night, a secondary surge in shower/storm coverage is possible late tonight along the new/reinforced MCV, potentially near central Oklahoma. Otherwise, expect temperatures to remain well into the 70s. Meister && .SHORT TERM... (Saturday through Sunday night) Issued at 110 PM CDT Fri Jun 27 2025 Height rises will occur in the 24 hours between now and tomorrow afternoon, leaving the weak area of troughing a distant memory (barring any MCVs, of course). Given the overall moisture content of the airmass, even flat-out ridging won't fully bar storm chances tomorrow, but it will lower them more to the 20 percent range instead of the 40-50 range. Height rises will also usher in increasing temperatures with highs getting into the low-to-mid 90s. Not necessarily heat risk thresholds, but the relative comfort of this past few days won't be there. The ridge will finish its translation back to its normal position west of us during the day on Sunday, putting us in the familiar zone with weak northwest flow aloft. A frontal boundary/surface trough looks like it will be set up in southern Kansas. Storms and cloud cover are probable along it, but to its south in our area we will likely see a low-level thermal ridge and some hot temperatures (potentially near 100 in northern Oklahoma). Meister && .LONG TERM... (Monday through Thursday) Issued at 239 AM CDT Fri Jun 27 2025 The subtropical ridge is forecast to retreat to the southwestern US early next week, placing our area in weak northwest flow aloft. This will allow for a weak front to push southward into the area which will serve as a focus for more widespread convective coverage Monday into Tuesday. Severe risk will continue to be generally low owing to weak wind shear, but with plenty of instability and a front in the area, Monday may offer a relatively greater risk for a few strong to severe storms compared to the days preceding it. At least isolated rain/storm chances then look to continue through much of next week for at least parts of the area, with highs generally remaining in the low 90s. Ware && .AVIATION... (18Z TAFS) Issued at 1209 PM CDT Fri Jun 27 2025 Scattered storms will be possible again today, primarily during the afternoon then waning through the evening. Gusty and erratic winds will be possible near thunderstorms. Otherwise, outside of convection, winds should remain light and southerly. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 71 91 74 / 50 30 30 10 Hobart OK 92 71 96 73 / 30 20 20 20 Wichita Falls TX 93 74 95 77 / 40 30 10 10 Gage OK 91 69 94 71 / 20 20 10 20 Ponca City OK 90 70 91 72 / 30 40 30 40 Durant OK 91 75 93 76 / 40 30 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...04 SHORT TERM...04 LONG TERM....08 AVIATION...14
Special Weather Statement
National Weather Service Norman OK
230 PM CDT Fri Jun 27 2025
TXZ090-272000-
Clay TX-
230 PM CDT Fri Jun 27 2025
...A strong thunderstorm will impact portions of northwestern Clay
County through 300 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dean, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Petrolia, Dean, Jolly, and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3392 9842 3396 9842 3412 9832 3395 9807
3381 9828
TIME...MOT...LOC 1930Z 212DEG 9KT 3393 9831
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
236 PM CDT Fri Jun 27 2025
OKZ040>042-272000-
Garvin OK-Pontotoc OK-Murray OK-
236 PM CDT Fri Jun 27 2025
...A strong thunderstorm will impact portions of east central Garvin,
southwestern Pontotoc and northeastern Murray Counties through 300 PM
CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Sulphur, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3452 9702 3465 9711 3477 9693 3461 9677
TIME...MOT...LOC 1936Z 240DEG 10KT 3462 9700
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
243 PM CDT Fri Jun 27 2025
TXZ086-090-272015-
Clay TX-Wichita TX-
243 PM CDT Fri Jun 27 2025
...A strong thunderstorm will impact portions of northwestern Clay
and southeastern Wichita Counties through 315 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Wichita Falls, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita Falls, Dean, Jolly, and Sheppard AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3384 9857 3394 9856 3407 9830 3384 9826
TIME...MOT...LOC 1943Z 260DEG 7KT 3389 9845
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MeisterSpecial Weather Statement
National Weather Service Norman OK
245 PM CDT Fri Jun 27 2025
OKZ031-032-272015-
Hughes OK-Seminole OK-
245 PM CDT Fri Jun 27 2025
...A strong thunderstorm will impact portions of southeastern
Seminole and west central Hughes Counties through 315 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sasakwa, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sasakwa and Spaulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3491 9641 3490 9643 3492 9647 3490 9650
3491 9656 3492 9656 3491 9660 3502 9661
3507 9642 3492 9641
TIME...MOT...LOC 1945Z 262DEG 8KT 3496 9655
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
304 PM CDT Fri Jun 27 2025
OKZ044-TXZ090-272030-
Cotton OK-Clay TX-
304 PM CDT Fri Jun 27 2025
...A strong thunderstorm will impact portions of central Cotton and
northwestern Clay Counties through 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Randlett, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walters, Temple, Randlett, Cookietown, Taylor, and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3408 9844 3429 9857 3438 9819 3410 9824
TIME...MOT...LOC 2004Z 190DEG 7KT 3419 9834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MeisterSpecial Weather Statement
National Weather Service Norman OK
311 PM CDT Fri Jun 27 2025
TXZ085-086-272045-
Wichita TX-Wilbarger TX-
311 PM CDT Fri Jun 27 2025
...A strong thunderstorm will impact portions of western Wichita and
southeastern Wilbarger Counties through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Electra, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Electra, Harrold, and Haynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3391 9903 3415 9905 3418 9892 3417 9887
3415 9887 3415 9886 3416 9886 3416 9883
3414 9880 3414 9877 3413 9876 3413 9872
3389 9880
TIME...MOT...LOC 2011Z 186DEG 11KT 3399 9894
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MahaleThe Altus AFB radar (KFDR), 66 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
3 thunderstorm wind. Local standard time, as filed.
A personal weather station observation.
Relayed images show a large tree uprooted, multiple tree limbs blown down and a utility pole broken near the MPEC Center and Wichita River Bridge along Burnet Road in the community of Wichita Falls. The event time is estimated from radar observations.
A relayed image shows a large tree limb blown down. The event time is estimated from radar observations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269450, 1269466, 1269499.